I am a 43 yo female who had a heart attack. My only risk factor is high bp due to kidney surgery as a child that has been controlled by meds. My EKG indicated damage and I had troponin levels of 6 and then 5. The cath showed totally clear arteries and no damage. The diagnosis was coronary artery spasms. I'm within reasonable weight, cholesterol is good, don't smoke, no drugs. What causes this and what can I do to avoid this happening again?
Sorry to hear of your problem. Coronary artery spasms are not very common and have several triggers. Some of the most common causes are smoking and high cholesterol which you do not have. Other triggers include high blood pressure, stress, exposure to cold, medications that cause narrowing of the blood vessels (vasoconstriction) and certain stimulant drugs like amphetamines and cocaine.
I guess the first thing to do is try to eliminate these triggers. You also need to keep you BP under control as that is a know cause as well.
What symptoms did you have?
Did you suffer any chest pain? Particularly at rest?
Those at typical of artery spams. I found strange that without any previous pain you directly get a heart attack.
If I were you I will try to get a second opinion. In women, some of typical EKG warnings of HA, like the size of the R wave, are not relevant and the Troponine elevation can be due to other reasons, like a kidney failure that you indicate have problems with. If there is real damage, it will show in a cardiac echo.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.